MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM MED LEFT FOSSA COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM MED LEFT FOSSA COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a tmj arthroplasty.Subsequently, the patient is being considered for a tmj-pmi inlay product on an unknown date due to strong pain on the left side.The surgeon is requesting an overlay.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10 ¿ medical products: item #(b)(4), lot # 858220a; tmj system lft standard ti mandibular component; item # (b)(4), lot #968200a; custom right pm-tmj & model.G2: foreign: france.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records/radiographs were provided and reviewed by the designer, 3d systems.Review of the available records identified the following: left joint overlay: the tmj components on the patient¿s left side are positioned differently from what was planned.This may have affected the patient¿s occlusion and the position of the components on the patient¿s right side.The fossa component is approximately 4.5mm more posterior than what was planned.The component is also rotated away from frankfurt horizontal.The mandible component is approximately 5mm more posterior than what was planned.The component is also misaligned from the center of the fossa cup.The left fossa post-op appears as though the most posterior fossa screw on the left side may be intruding into the patient¿s brain cavity.The right joint overlay: the tmj components on the patient¿s right side are positioned differently from what was planned.This may have affected the patient¿s occlusion and the position of the components on the patient¿s left side.The fossa component is approximately 2mm more anterior than what was planned.The component is also rotated away from frankfurt horizontal.The root cause of the reported issue is attributed implants not placed in planned position.The design of the device was reviewed by the designer, 3d systems: three years after implementation of the tmjpm, the patient was complaining of pain on their left side.Overlays of pre- and post-operative scans revealed the tmj protheses are not in the planned position.The overlay report shows that the patient¿s occlusion is not in the planned position, and a screw minimally penetrates the patient's brain cavity, which was caused by misplacement of the fossa implant.Review of the case shows that all parts were properly designed, and, in the proper position the screws posed no risk of penetrating the brain cavity.The reported event is confirmed.A summary of the investigation was sent to the surgeon.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00133 and 0001032347-2023-00350.

Brand Name
TMJ SYSTEM MED LEFT FOSSA COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17667612
Report Number0001032347-2023-00200
Device Sequence Number6325290
Product Code LZD
UDI-Device Identifier00841036036546
UDI-Public(01)00841036036546(17)251119(10)013210B
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model NumberN/A
Device Catalogue Number24-6561
Device Lot Number013210B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown